MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation due to contamination risk; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, intended use: · the safari2¿ guidewire is intended to facilitate the introduction and placement of interventional devices within the chambers of the heart, including those used in transcatheter aortic valve procedures.As noted in the device instructions for use, operational instructions: · verify compatibility of interacting devices prior to use.As described in the device instructions for use (dfu), instructions for use: 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2¿ guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2¿ guidewire, advance the j-straightener over the distal section of the safari2¿ guidewire to straighten the curve.4.Insert the safari2¿ guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2¿ guidewire into the lumen of the catheter.6.Remove the safari2¿ guidewire j-straightener by withdrawing it over the length of the safari2¿ guidewire.7.Advance the safari2¿ guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2¿ guidewire curve position to assure safari2¿ guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2¿ guidewire prior to withdrawing the wire.B.The safari2¿ guidewire is pulled back completely into the catheter.C.The safari2¿ guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site at this time, it is not possible to assign a definitive root cause for the event as reported.Supplemental information suggests a dimensional incompatibility between the slo sheath's inner diameter and the guidewire's outer diameter, which may have contributed to the insertion difficulty and subsequent entrapment.The complaint narrative also indicates that the specimen wire was used outside the device's intended use.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
The problem was that the wire was damaged during insertion into the patient.After transseptal puncture was performed, the wire was advanced into the left atrium through the sl0 sheath.The wire became stuck inside the sl0 and could not be advanced or withdrawn.The wire was found to be damaged after it was removed.Question: it is noted that the safari2 wire was used in a pfa + laac procedure.Can you confirm this is correct? answer: yes, used for pfa+laac procedure for transeptal sheath exchange.Question: did the safari2 wire and sl0 sheath need to be removed together as a unit (or was the wire ultimately able to be withdrawn normally from the sheath)? answer: yes, safari and sl0 are removed together.Question: how far into the patient anatomy was the safari2 advanced when the issue occurred (e.G.All the way to the la)? answer: not far, because stuck on tip of sl0.Question: was any damage observed to the safari2 wire prior to insertion? answer: no.Question: can you describe the damage observed: location on the wire (tip, distal end, mid portion, etc.)? answer: distal end of safari.Question: type of damage (kink, coating issue, etc.)? answer: after removed from patient body and sl, observed coil damage.Question: is a photo of the damage available? answer: no photo available.Question: any patient complications? answer: no patient complication question: for the reported "coil damage" can you clarify, were the coils stretched? answer: yes, the coil is loose at the distal part question: was the guidewire shaped or manipulated prior to insertion? answer: no question: what was the french size and inner diameter of the slo sheath? answer: 0.032".Question: was the original slo sheath used to complete the procedure? answer: no, changed the new one question: why was the safari2 guidewire selected instead of a device indicated for pfa/laac? answer: dr wanted to try curly wire for exchange the sl0 (transseptal sheath) to pfa/laac sheath.Question: what model/brand of wire was used to complete the procedure? answer: inoue curly wire.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24260788
Report Number2126666-2026-00005
Device Sequence Number9600068
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)280909(10)9952792
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number9952792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale